MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number EEA2535
Medical Device Problem Codes Break (1069); Failure to Form Staple (2579); Mechanics Altered (2984)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the anterior resection of the rectum and colostomy, the stapler did not staple but it did cut the tissue.A new device was used to resolve the issue.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the anterior resection of the rectum and colostomy, it was noted that the stapler was fired.At the moment of checking the cartridge, it was observed that the cartridge was fractured and therefore, the staples did not form and did not make anastomosis but it did cut the tissue.A new device was used to resolve the issue.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the anterior resection of the rectum and colostomy, it was noted that the stapler was fired.At the moment of checking the cartridge, it was observed that the cartridge was fractured and therefore, the staples did not form and did not make anastomosis, did not staple but it did cut the tissue.A new device was used to resolve the issue.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the staple guide noted the instrument was fully applied.Further inspection noted that the green bar was not visible in the indicator window and the safety feature was broken.The staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection noted the knife blade was damaged with a piece missing.Microscopic evaluation of the pushers noted staple markings.The anvil was not received.Functional testing noted that a representative anvil was used for testing.The wing nut functioned properly but the safety was broken off.The green bar was visible within the indicator window when the twist knob was fully closed.The instrument was applied to the appropriate test media producing acceptable results.Pusher-fingers and knife advance when the handle was squeezed and the knife cut the media cleanly, except in the area where the knife blade was damaged the test media did not cut.The device also produced all audible, tactile and visual indicators during the functional testing.It was reported that the staples did not deploy and there was issue with staple formation.The reported issues were not confirmed.The most likely cause could not be established from the information available.It was also reported that the instrument broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if the instrument was applied over an obstruction.The observed safety damage may occur if the latch was forced into disengagement prior to green indicator visibility.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the safety will not release if the green bar is not visible in the indicator window.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19332766
Report Number2647580-2024-02133
Device Sequence Number12514941
Product Code GAG
UDI-Device Identifier10884523004748
UDI-Public10884523004748
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEA2535
Device Catalogue NumberEEA2535
Device Lot NumberP2K0417
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/21/2024
06/07/2024
06/25/2024
12/05/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date05/31/2024
06/11/2024
06/27/2024
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight66 KG